Feeling Tired Due to CRT-D pacemaker implant

Had CRT-D implanted on September 22.  The first week felt fine (better than before implant).  Last 2 weeks have felt extemely tired, felt nauseous a few times, can't do my exercises, pretty much lathargic all the time except when sitting or sleepting.  67 year old male in good health untill all of this.  Also take Amiodarine might have something to due with it.  Thanks in advance


2 Comments

You have got a complicated history

by Gemita - 2020-10-05 15:59:58

Hello Cartman,

I see you have VT (ventricular tachycardia) and no doubt the Amiodarone is prescribed for this.  It is a med of last resort I believe, when everything else has failed.  It needs to be closely monitored and ideally used for limited periods only because of its potentially serious side effects.  But it can be a very effective med.

I see you have recently received a CRT-D. It is still very early days and I am not surprised you feel tired.  It will take time too to get your settings adjusted for you especially with the extra ventricular lead.  Do you know what your ejection fraction is ?  Hopefully this will improve with CRT and you will feel better soon.  

I wish you lots of luck 

Tired

by AgentX86 - 2020-10-05 17:02:12

It's only been a couple of weeks. Give yourself a chance to recover. You will probably need adjustments to your pacemaker as well.  They usually start with some pretty conservative settings until your heart gets used to pacing, then tune it for optimum quality of life, within its lifesaving limits of course.

Ameoderone is a horrible drug and as Gemita says, it's the drug of last resort.  I took it three times for less than six months each, to stop my Aflutter until the next attempt.  My cardiologist and EP wouldn't let me take it longer.  It did its job but did some damage to my thyroid despite the short time.  Fortunately my thyroid recovered.  Ameoderone will damage anything from your toenails up to your split ends.  It's nasty stuff. If you like horror stories, read its warnings list on the Intermet. Rather than "may cause", some that say "will cause".  If you're on it long enough, you will.  Nasty stuff indeed.

All antiarrhythmics are all toxic and pretty much in inverse proportion as their effectiveness.  Ameoderone is at the top of both lists, by a mile.

You know you're wired when...

You have an excuse for being a couch potato.

Member Quotes

I'm 44, active and have had my device for two years. I love it as I can run again and enjoy working out without feeling like I'm an old man.